acne coming back after one year from taking accutane
I have suffered from acne from about the age of 12 and have been on numerous topicals and antibiotics and none of these have worked. About a year ago I went on accutane and I cannot describe how great the results were- my face was so clear and I have to admit I regained my self confidence- I could finally look at people in the eye when talking to them as i did not feel embarrassed of my face. The only minor side effects i experienced were dry lips and sometimes the odd nose bleed. Also i don't know how but it helped in evening out my skin tone and there the scarring on my face seemed reduced. However, now my acne has returned and a month ago I had the worst breakout ever on my forehead and cheeks- scarring is still very visible and it is taking a long time to heal. At one stage my face was so bad that I would not feel like going out and sometimes cry ( i know sounds silly). I have also noticed that every few days new spots are appearing on all areas of my face. My face is starting to go back to how it was prior to going back on accutane- dull and oily. I went to the doctors and told her that I do not wish to go back on antibiotics as they have not worked for me in the past and I am scared that in that time if I do go back on them more spots will appear on my face and more scarring. I have now been referred back to my dermatologist. My face has slightly been improving for the past few days but I still get new spots- I have taken pictures of how bad my face has been over the past few months for the dermatologist to see. I have also noticed that the new spots are sometimes very painful also- they were not like this before. Also on my cheeks I have a lot of pock marks and I feel very depressed as I have actually felt how it is like to have a clear face and not having to worry about this- it feels like I'm right back to where I was over a year ago. I was just wondering what is likely to be the next plan of action?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.